Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 24, 2021, 5:01 PM MDT for Prowers County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2021, 5:01 PM MDT (23:01 UTC)
- Expired
- May 24, 2021, 5:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
County Prowers County, CO
The radar
The Goodland radar (KGLD), 157 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164
WWUS85 KPUB 242301
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
501 PM MDT Mon May 24 2021
COZ098-242345-
Lamar Vicinity/Prowers County CO-
501 PM MDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PROWERS AND SOUTHEASTERN
KIOWA COUNTIES UNTIL 545 PM MDT...
At 500 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Granada, or 21 miles southeast of Lamar, moving
northeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Holly and Hartman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3772 10231 3784 10249 3827 10211 3827 10205
3825 10204 3797 10204
TIME...MOT...LOC 2300Z 217DEG 30KT 3785 10235
$$
EPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 24, 2:58 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 24, 2:58 PM MDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 258 PM MDT Mon May 24 2021 .SHORT TERM...(This evening through Tuesday) Issued at 253 PM MDT Mon May 24 2021 ...Isolated severe thunderstorms possible far southeast plains late this afternoon into early evening...with a much more conditional risk late tonight across northern portions of the southeast plains... Watching surface trough axis and dry line region for strong to severe thunderstorm develop across Prowers county this afternoon and evening. Boundary has been nearly stationary with continued redevelopment occuring on the southwest edge. Meanwhile...dew points to the south across Baca county have been gradually mixing out though eastern Baca county down around Walsh still have surface dew points in the upper 50s with slightly backed winds. Will need to watch this area closely as an expansion of the watch might be needed...but models continue to advertise a slight eastward push to the dry line late this afternoon which should keep the main severe threat to the south and east. With mlCAPE values 1000-1500 J/kg along the border which is progged to increase into the evening and deep layer shear around 40 kts...think Prowers county will be under the risk for continued redevelopment for a few more hours. Main risk will be large hail and damaging winds...though an isolated tornado can not be ruled out along the boundary. The surface low across southern portions of the southeast plains kicks off to the east with surface front dropping through the plains and a tongue of higher dew points/theta-e air wrapping round the norther side of the surface low. High res models still portray the potential for thunderstorms to redevelop along our northern tier of the southeast plains towards midnight with potential for some stout elevated CAPE aloft which could carry a large hail potential if WAA can generate enough lift to realize the convective energy aloft. Latest high res model runs are still putting the axis north of a line from Colorado Springs to Eads...though with more northerly component to the winds, higher dew points may stay more to the east of El Paso county. Will carry isolated thunderstorms into the overnight hours for the northern tier of the southeast plains overnight. Activity should diminish towards 12z. Westerly flow aloft on Tuesday will bring a dry day to southern Colorado. Front will make a push into southeast CO overnight into Tuesday morning though low level moisture mixes out into the 30s and 40s behind the front during the afternoon. May have to watch Baca county for an isolated thunderstorm risk with the potential for a ribbon of CAPE 1000+ J/kg over the area. For now...best potential looks to stay south of the area along the frontal boundary so forecast will still with silent pops for now. Otherwise, dry and breezy for the mountain areas with above normal temperatures expected for most areas. -KT .LONG TERM...(Tuesday night through Monday) Issued at 253 PM MDT Mon May 24 2021 Overall there is good agreement between the operational solutions and ensemble spreads are relatively small leading to confidence in the upper pattern. There are differences in individual waves moving across Colorado which will impact our day to day weather and where the confidence is lower. Tuesday night through Wednesday...expect dry conditions to prevail across the area during this period as upper level ridging moves over the Rockies. Flow aloft will increase out of the southwest by Wednesday morning, spreading across the Plains Wednesday afternoon. Locations over the San Luis Valley, east into the Plains south of Highway 50 will see near critical fire weather conditions. While humidity and winds will be there, recent rains have likely left fuels less susceptible to burning. We will coordinate with local land agencies to verify. But those with outdoor burning activities should use extreme caution Wednesday afternoon. Afternoon highs will reach into the upper 80s to lower 90s across the Plains. Thursday through Saturday...there will be increasing chances for thunderstorms each afternoon Thursday into Saturday. Several embedded disturbances in southwest flow aloft will combine with decent instability and low level moisture to produce the potential for thunderstorms. Storms on Thursday will likely initiate over the Eastern Mountains, spreading east across the Plains overnight. Similar conditions are expected on Friday. By Saturday, more robust upper disturbance will move across the area with more widespread showers and thunderstorms. Thunderstorms during this period will be capable of producing gusty outflow winds, hail and lightning. Thunderstorms that develop further east near the Kansas border will have the potential to become strong to severe with large hail and strong outflow winds. Temperatures during this period will range from the mid 80s to lower 90s. Sunday into Monday...another upper storm system is forecast to drop into the Great Basin this weekend into early next week. This will spread deeper moisture across eastern Colorado. Widespread showers and thunderstorms may be possible during this period. A few storms could be strong to severe, especially Monday as a strong cold front moves south across the region. Afternoon highs will be cooler both days, with upper 70s to lower 80s across the region. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 253 PM MDT Mon May 24 2021 VFR conditions expected at the TAF sites this evening with dry weather and gusty southwest winds up to 30 kts at KALS through 01- 02z. KCOS and KPUB will see south to southeast 10-15 kts in the afternoon which will decrease and shift out of the north this evening with the passage of a cold front. Winds will increase out of the northeast to east around 10-15 kts this evening at both KCOS and KPUB with the potential for some VFR to high end MVFR clouds to develop and a very low end probability for isolated thunderstorms. Chances of this occuring at the terminals after 06z looks too low to introduce into TAF just yet with axis of greatest risk remaining north of KCOS. Any thunderstorms should diminish and pull east of the area after 12z. VFR conditions expected for all three terminals on Tuesday. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...MOZLEY AVIATION...KT
Hazardous weather outlook, May 24, 11:24 AM MDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1124 AM MDT Mon May 24 2021 COZ058>089-093>099-251730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1124 AM MDT Mon May 24 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight There is a possibility for an isolated storm or two near the Colorado and Kansas border this afternoon, and along and north of a Colorado Springs to Eads line tonight. Confidence is low for this development, but if storms were to develop, they could become strong to severe. Large hail and damaging winds would be the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms will be possible over the central and southeast mountains and the southeast plains from Thursday through next weekend. The best chance for thunderstorms may come on Sunday depending on the timing and track of the next system approaching from the west. The main threat with thunderstorms will be lightning and gusty winds up to 50 mph along with brief light to moderate rainfall. A strong storm or two will be possible across the plains over the weekend. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon across the far eastern plains. 31/88
In the hours before
Special weather statement, May 24, 1:22 PM MDT, 3 hours 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 122 PM MDT Mon May 24 2021 COZ098-242000- Lamar Vicinity/Prowers County CO- 122 PM MDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PROWERS COUNTY UNTIL 200 PM MDT... At 122 PM MDT, Doppler radar was tracking a strong thunderstorm near Holly, or 7 miles southwest of Coolidge, moving northeast at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Holly. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3784 10211 3790 10223 3821 10205 3790 10205 TIME...MOT...LOC 1922Z 206DEG 22KT 3797 10210 KT
Special weather statement, May 24, 4:29 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
429 PM MDT Mon May 24 2021
COZ098-242300-
Lamar Vicinity/Prowers County CO-
429 PM MDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS COUNTY UNTIL
500 PM MDT...
At 429 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Granada, or 23 miles southeast of Lamar, moving
northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Prowers County.
A Tornado Watch remains in effect until 800 PM MDT for southeastern
Colorado.
LAT...LON 3765 10243 3773 10257 3802 10237 3786 10204
3780 10205
TIME...MOT...LOC 2229Z 222DEG 27KT 3782 10234
kamSpecial weather statement, May 24, 5:01 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
501 PM MDT Mon May 24 2021
COZ098-242345-
Lamar Vicinity/Prowers County CO-
501 PM MDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PROWERS AND SOUTHEASTERN
KIOWA COUNTIES UNTIL 545 PM MDT...
At 500 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Granada, or 21 miles southeast of Lamar, moving
northeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Holly and Hartman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3772 10231 3784 10249 3827 10211 3827 10205
3825 10204 3797 10204
TIME...MOT...LOC 2300Z 217DEG 30KT 3785 10235
EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:01 PM MDT | Special Weather Statement | PUB | Kiowa | 44 min |
| May 23, 6:49 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 26 min |
| May 23, 7:09 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 36 min |
| May 23, 7:46 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 29 min |
| May 23, 8:18 PM MDT | Special Weather Statement | PUB | Kiowa | 57 min |
| May 23, 9:26 PM MDT | Special Weather Statement | PUB | Kiowa | 49 min |
| May 23, 9:27 PM MDT | Special Weather Statement | PUB | 48 min | |
| May 23, 10:21 PM MDT | Special Weather Statement | PUB | Kiowa | 39 min |
| May 23, 10:23 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
| May 24, 8:44 AM MDT | River Flood Watch | PUB | Bent | 10 hr |
| May 24, 1:22 PM MDT | Special Weather Statement | PUB | Prowers | 38 min |
| May 24, 1:32 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 43 min |
| May 24, 2:16 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 44 min |
| May 24, 2:57 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 63 min |
| May 24, 3:19 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 41 min |
| May 24, 3:22 PM MDT | Flash Flood Warning | PUB | Prowers | 3 hr |
| May 24, 4:00 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 45 min |
| May 24, 4:29 PM MDT | Special Weather Statement | PUB | Prowers | 31 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.